MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.Customer (person) - phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the patient required replacement of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.After the procedure was completed, the doctor observed the catheter and discovered the occluded lumen of the blue port.The catheter was replaced with a new catheter immediately following the observation.No other adverse affects were reported for this incident.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information received on 26oct2022, no medication was infused through the lumen prior to the failure.As reported, the patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The device was placed in the left side of the patient's neck.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation a representative of (b)(6) hospital (taiwan) informed cook that on (b)(6) 2022 the blue port in a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set (rpn: c-utlm-701j-rsc-abrm-hc-rd; lot: 14322788) was occluded.The occlusion was only noted after the procedure and was replaced with another catheter right away.No medications had been infused through the device yet.It was reported that there were no adverse effects to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection and functional test of the returned device, were conducted during the investigation.Cook received one used c-utlm-701j-rsc-abrm-hc-rd catheter.After tabletop testing, the obstruction was removed and tested.The test found it was blood/biomatter that was obstructing the lumen.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14322788 records no non-conformances.A search on the sub assembly lots and raw material lots found one relevant non-conformance.There are inspections in place to identify this failure, and the non-conforming product was scrapped.Since there are no related non-conformances or other complaints on this lot, cook concluded that no non-conforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable,¿ provides the following information to the user related to the reported failure mode: warnings ¿failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.¿ clincal studies product recommendations suggested catheter maintenance ¿to prevent clotting or possibility of air embolus, the double-lumen¿s #2 lumen, the triple-lumen¿s #2 and #3 lumens and the five-lumen¿s #2, #3, #4, and #5 lumens should be filled with saline solution or heparinized saline solution (100 units of heparin per ml of saline is usually adequate), depending on institutional protocol, prior to catheter introduction.¿ instructions for use ¿2.Prepare the catheter for insertion by flushing each of the lumens and clamping or attaching the injection caps to the appropriate extensions.¿9.-lumens should now be flushed with 5-10ml normal saline prior to use or establishment of heparin lock.¿ the information provided upon review of device master record, product labeling, device history record, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook concludes the main cause of this event is related to the procedure.During the device failure analysis, it was determined that the device had been occluded with biomatter/blood.It is possible that the device wasn¿t flushed before use, which could have contributed to the occlusion.Cook is unable to confirm this without more information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15538881
Report Number1820334-2022-01581
Device Sequence Number6972239
Product Code FOZ
UDI-Device Identifier00827002478299
UDI-Public(01)00827002478299(17)240913(10)14322788
Combination Product (Y/N)Y
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC-ABRM-HC-RD
Device Lot Number14322788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/26/2022
01/30/2023
05/03/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date11/08/2022
01/30/2023
05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight60 KG